Indiana, 2011

Damaging Wind in Indiana, April 15, 2011

April 15, 2011 · NWS IND · 1 event in 1 county or zone

A line of thunderstorms pushed into western portions of central Indiana during the late evening hours of the 15th of April. This line of storms produced a singular thunderstorm wind damage report in Danville.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$50,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IND wrote it up.

A line of thunderstorms pushed into western portions of central Indiana during the late evening hours of the 15th of April. This line of storms produced a singular thunderstorm wind damage report in Danville.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Apr 15, 9:32 PM EST, 1 hour 6 minutes earlier.

Area forecast discussion, Apr 15, 9:32 PM EST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1032 PM EDT FRI APR 15 2011

.UPDATE...
THE NEAR TERM SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...

A FRONT WILL MOVE ACROSS THE AREA TONIGHT WHILE AN UPPER TROUGH
MOVES ACROSS ON SATURDAY. ANOTHER FRONT WILL MOVE INTO THE AREA
SUNDAY NIGHT AND THEN MEANDER ACROSS THE AREA THROUGH THE MIDDLE
OF NEXT WEEK. THIS ACTIVE PATTERN WILL KEEP CHANCES FOR RAIN IN
THE FORECAST FOR MUCH OF THE NEXT WEEK.

&&

.00Z MESOSCALE UPDATE...

SEVERE CONVECTIVE LINE CONTINUES TO PROGRESS NORTH/NORTHEAST
ACROSS ILLINOIS THIS EVENING AHEAD OF STRONG FRONTAL BOUNDARY.
MESOANALYSIS INDICATING CONVECTION HAS THRIVED WITHIN A THIN AXIS
OF WEAK INSTABILITY PRESENT ACROSS CENTRAL/EASTERN ILLINOIS
COMBINED WITH STRONG BL SHEAR AND STORM RELATIVE HELICITIES. MORE
UNSTABLE AIRMASS HAS HAD MORE TROUBLE EXPANDING EASTWARD INTO THE
FORECAST AREA AND WHILE HIGHER BL SHEAR VALUES ARE PRESENT OVER
CENTRAL INDIANA...ATMOSPHERE IS LESS FAVORABLE FOR MAINTENANCE OF
ONGOING WIDESPREAD SEVERE WEATHER ASSOCIATED WITH THE LINE AS IT
PROGRESSES INTO WESTERN INDIANA OVER THE NEXT HOUR OR TWO.

CONVECTION WILL ROTATE INTO AREAS FROM TERRE HAUTE SOUTH THROUGH
VINCENNES AROUND OR SHORTLY AFTER 01Z. WHILE THE LINE IS MOVING
INTO A LESS FAVORABLE ENVIRONMENT...HIGHEST POTENTIAL FOR STORMS
TO REMAIN INTENSE EXISTS IN THESE AREAS ACROSS THE LOWER WABASH
VALLEY. GREATEST CONCERNS WOULD BE FOR LARGE HAIL WITH WET BULB
ZERO VALUES AROUND 7500FT...AND DAMAGING WINDS AS STRONGER
UPDRAFTS TAP INTO THE LOW LEVEL JET OVERHEAD AND BRING THESE WINDS
TO THE SURFACE. SEVERE THREAT SHOULD BECOME INCREASINGLY MORE
ISOLATED BEFORE DIMINISHING ALL TOGETHER BY 02-03Z AS THE LINE
PROGRESSES FURTHER EAST INTO CENTRAL INDIANA INTO AN INCREASINGLY
STABLE AIRMASS. WHILE CONVECTION SHOULD BECOME SUBSEVERE BY 03Z
ACROSS THE ENTIRE FORECAST AREA...THUNDERSTORMS WILL PERSIST ALONG
AND AHEAD OF THE BOUNDARY INTO THE OVERNIGHT AS IT CROSSES THE
FORECAST AREA WITH LOCALLY HEAVY RAINFALL...WIND GUSTS TO 45MPH
AND SMALL HAIL REMAINING A POSSIBILITY.

AFTERNOON NEAR TERM DISCUSSION FOLLOWS BELOW.

&&

.NEAR TERM /TONIGHT/...

WIND GUSTS OUTSIDE OF THUNDERSTORMS NO LONGER EXPECTED TO BE 40 MPH
BASED ON OBSERVATIONS AND SUNSET. STILL COULD SO SEE SOME GUSTS TO
30 MPH THE REST OF THE EVENING...HOWEVER. LINE OF THUNDERSTORMS WAS
NEAR A NEWPORT TO WASHINGTON LINE AT 1030 PM EDT WITHIN NARROW
RIBBON OF WEAK INSTABILITY. RAPID REFRESH WAS HANDLING THE TIMING OF
THIS LINE VERY WELL AND SHOULD BE EAST OF THE FORECAST AREA BY 06Z.
COULD SEE AN ISOLATED SEVERE STORM EARLY SOUTHWEST...HOWEVER NOT
EXPECTING
MUCH WITH LIMITED AND WEAKENING INSTABILITY. THE FRONT SHOULD PASS
SHORTLY THEREAFTER. KEEP LIKELY POPS IN OVERNIGHT AS UPPER LOW
ACROSS CENTRAL MISSOURI APPROACHES.

UPDATED TEMPERATURES BASED ON CURRENT OBSERVATIONS AND TRENDS. HAD
TO DROP THE NORTH SEVERAL DEGREES WITH GRISSOM COMING IN AT 47
DEGREES LAST HOUR.

&&

.SHORT TERM /SATURDAY THROUGH MONDAY/...

FOCUS IS ON CHANCES FOR RAIN THROUGH THE PERIOD. NAM LOOKS TOO
STRONG WITH THE OVERALL FORCING BY MONDAY GIVEN THE STRENGTH OF
THE MAIN FEATURES. WILL GO CLOSER TO A CONSENSUS OF THE OTHER
MODELS.

UPPER TROUGH WILL MOVE ACROSS THE AREA ON SATURDAY. WITH COLD
ADVECTION...LINGERING MOISTURE...AND FORCING FROM THE UPPER
TROUGH...LIGHT RAIN SHOWERS LOOK TO BE A GOOD BET. WILL GO LIKELY
POPS MOST AREAS. WITH THE COLD ADVECTION...TEMPERATURES WILL HAVE
A HARD TIME GOING UP...SO WILL ONLY ALLOW FOR A SMALL RISE.

RAIN WILL BE OUT OF MOST OF THE AREA BY EARLY SATURDAY EVENING AS
UPPER TROUGH EXITS. WILL ONLY KEEP SLIGHT CHANCE POPS ACROSS THE
FAR EAST DURING THE EVENING.

MODELS ARE TRYING TO BRING RAIN BACK AS EARLY AS SUNDAY AS
CONVERGENCE DEVELOPS ALONG A BOUNDARY ACROSS THE AREA. AT THE
MOMENT IT APPEARS THAT BEST FORCING WILL NOT ARRIVE UNTIL LATE
SUNDAY...SO WILL KEEP SUNDAY DRY FOR NOW.

FRONTOGENETICAL FORCING DEVELOPS SUNDAY NIGHT ALONG AND NORTH OF
THE BOUNDARY...SO WILL GO WITH LOW POPS ACROSS THE NORTHERN TWO-
THIRDS OF THE AREA.

FORCING WEAKENS ON MONDAY SO WENT WITH PERSISTENCE AND KEPT MONDAY
DRY. HOWEVER CONFIDENCE IS LOW AND MAY HAVE TO ADD POPS IN SOON.

GENERALLY STUCK WITH A BLEND OF MOS FOR TEMPERATURES THROUGH THE
PERIOD.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...

FOCUS IS ON CHANCES FOR RAIN THROUGH THE PERIOD. STILL SOME
DISAGREEMENT WITH THE MODELS ON PLACEMENT OF FRONT THROUGH THE
PERIOD...WHICH IS EXPECTED THAT FAR OUT. THIS LEADS TO A LOWER
CONFIDENCE FORECAST LATER IN THE PERIOD WITH POTENTIALLY A FRONT
NEARBY. WITH NO CLEAR FAVORITE MODEL...STUCK CLOSE TO PERSISTENCE
FOR THE MOST PART.

AS THE FRONT MEANDERS BACK AND FORTH ACROSS THE AREA THROUGH
WEDNESDAY...CHANCES FOR SHOWERS AND STORMS WILL CONTINUE. AT THE
MOMENT IT APPEARS THAT THE FRONT SHOULD SINK FAR ENOUGH SOUTH OF
THE AREA FOR A DRY FORECAST THURSDAY AND FRIDAY...BUT AGAIN
CONFIDENCE IS LOW IN THIS SOLUTION.

WENT NEAR HPC FOR MOST TEMPERATURES.

&&

.AVIATION.../DISCUSSION FOR 160000Z TAFS/...

POOR FLYING CONDITIONS ANTICIPATED ACROSS CENTRAL INDIANA THROUGH
THE FORECAST PERIOD AS A STRONG COLD FRONT MOVES THROUGH THE
REGION TONIGHT...FOLLOWED BY A TRAILING UPPER LOW ON SATURDAY THAT
WILL KEEP AN ABUNDANCE OF CLOUDS AND RAIN SHOWERS OVER THE OHIO
VALLEY.

MONITORING AN INTENSE CONVECTIVE LINE AHEAD OF THE FRONT OVER
WESTERN ILLINOIS/KENTUCKY THIS EVENING. SOME BREAKS IN THE CLOUDS
IMMEDIATELY AHEAD OF THE LINE SHOULD ENABLE AN HOUR OR TWO OF VFR
CONDITIONS AT THE TERMINALS THROUGH 02Z. HAVE USED HRRR FOR TIMING
OF THE CONVECTION WHICH SHOULD ARRIVE FIRST AT KHUF AROUND OR
SHORTLY AFTER 01Z...REACHING KBMG...KIND AND KLAF BETWEEN 01Z AND
03Z. STILL SOME QUESTION AS TO HOW INTENSE THE CONVECTION WILL BE
ONCE IT REACHES THE TERMINALS...AS LESS FAVORABLE ATMOSPHERE
PRESENT OVER CENTRAL INDIANA FOR SEVERE CONVECTION. AT THE VERY
LEAST...WEAK INSTABILITY SHOULD ENABLE THUNDERSTORMS TO IMPACT THE
TERMINALS BETWEEN 02 AND 07Z WITH THE POSSIBILITY OF STRONG WIND
GUSTS AND PERIODS OF IFR CONDITIONS. EXPECT SOUTHEAST WINDS AHEAD
OF THE LINE VEERING TO SOUTHERLY ONCE IT PASSES. WILL UPDATE TAFS
AS NECESSARY AS LINE APPROACHES AND CROSSES CENTRAL INDIANA THIS
EVENING.

TRAILING UPPER LOW WILL MOVE INTO THE REGION NEAR DAYBREAK
SATURDAY AND MOVE SLOWLY ACROSS THE REGION THROUGHOUT THE DAY.
THIS WILL KEEP CEILINGS HOVERING BETWEEN 1000-1500FT FOR MUCH OF
THE DAY WITH OCCASIONAL SHOWERS. WINDS WILL CONTINUE TO GUST TO
25-30KTS ALL DAY AS THE UPPER LOW PASSES. SOUTHWEST WINDS IN THE
MORNING WILL VEER TO W/NW BY SATURDAY EVENING. SHOWERS WILL
DIMINISH AS THE UPPER LOW PULLS AWAY DURING THE EARLY EVENING.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...50
MESOSCALE UPDATE...RYAN
NEAR TERM...MK
SHORT TERM...50
LONG TERM....50
AVIATION...RYAN
Hazardous weather outlook, Apr 15, 8:00 PM EST, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
900 PM EDT FRI APR 15 2011

INZ043>045-051>055-060>064-072-161000-
VERMILLION-PARKE-PUTNAM-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SULLIVAN-
GREENE-MONROE-BROWN-BARTHOLOMEW-JENNINGS-
900 PM EDT FRI APR 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND TONIGHT. SOME
OF THESE STORMS MAY BE SEVERE...WITH DAMAGING WINDS...LARGE
HAIL...AND ISOLATED TORNADOES THE PRIMARY THREATS. HEAVY RAINFALL
FROM THESE STORMS MAY ALSO LEAD TO FLOODING. THE BEST CHANCES FOR
SEVERE WEATHER WILL BE BETWEEN 600 PM AND MIDNIGHT.

GUSTY WINDS TO 30 MPH CAN BE EXPECTED ACROSS THE AREA THROUGH THE
EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE CHANCE FOR THUNDERSTORMS RETURNS ON MONDAY NIGHT AND CONTINUES
THROUGH WEDNESDAY. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ021-028>031-035>042-046>049-056-057-065-161000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-HENDRICKS-MARION-
HANCOCK-HENRY-SHELBY-RUSH-DECATUR-
900 PM EDT FRI APR 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND TONIGHT. WHILE
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...AN ISOLATED SEVERE
STORM CANNOT BE RULED OUT. THE PRIMARY THREAT WITH THE
THUNDERSTORMS WILL BE HEAVY RAIN WHICH COULD LEAD TO FLOODING.
THE BEST CHANCES FOR ANY SEVERE WEATHER WILL BE BETWEEN 600 PM AND
MIDNIGHT.

GUSTY WINDS TO 30 MPH CAN BE EXPECTED ACROSS THE AREA THROUGH THE
EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE CHANCE FOR THUNDERSTORMS RETURNS ON MONDAY NIGHT AND
CONTINUES INTO WEDNESDAY. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ067>071-161000-
KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-
900 PM EDT FRI APR 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. SOME OF THESE STORMS
MAY BE SEVERE...WITH DAMAGING WINDS...LARGE HAIL...AND ISOLATED
TORNADOES THE PRIMARY THREATS. HEAVY RAINFALL FROM THESE STORMS
MAY ALSO LEAD TO FLOODING. THE BEST CHANCES FOR SEVERE WEATHER
WILL BE BETWEEN 600 PM AND MIDNIGHT.

GUSTY WINDS TO 30 MPH CAN BE EXPECTED ACROSS THE AREA THROUGH THE
NIGHT.

LOWLAND FLOODING IS EXPECTED ALONG PORTIONS OF THE WHITE...EAST
FORK OF THE WHITE...WABASH...AND MUSCATATUCK RIVERS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE CHANCE FOR THUNDERSTORMS RETURNS FROM MONDAY NIGHT THROUGH
WEDNESDAY. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM.

LOWLAND FLOODING IS EXPECTED ALONG PORTIONS OF THE WHITE...EAST
FORK OF THE WHITE...WABASH...AND MUSCATATUCK RIVERS THROUGH EARLY
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

KOCH

In the hours before

Special weather statement, Apr 15, 9:11 PM EST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1011 PM EDT FRI APR 15 2011

INZ035-043-044-051-160300-
FOUNTAIN-PARKE-VERMILLION-VIGO-
1011 PM EDT FRI APR 15 2011

...STRONG THUNDERSTORM ADVISORY FOR NORTHERN
VIGO...PARKE...VERMILLION AND SOUTHERN FOUNTAIN COUNTIES UNTIL 1100
PM EDT...

AT 1008 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WESTVILLE TO 8
MILES NORTHEAST OF TERRE HAUTE...AND MOVING NORTHEAST AT 40 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

THESE STORMS WILL BE NEAR...
LODI AND GESSIE AROUND 1020 PM EDT...
ROCKVILLE...PERRYSVILLE AND BLOOMINGDALE AROUND 1025 PM EDT...
TURKEY RUN STATE PARK...MARSHALL...KINGMAN AND COVINGTON AROUND 1030
PM EDT...
YEDDO AND JUDSON AROUND 1035 PM EDT...
WALLACE AND VEEDERSBURG AROUND 1040 PM EDT...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4010 8754 4021 8727 3995 8710 3988 8710
      3987 8705 3983 8702 3949 8739 3973 8754
TIME...MOT...LOC 0211Z 228DEG 33KT 4005 8759 3958 8726

RYAN
Special weather statement, Apr 15, 9:30 PM EST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1030 PM EDT FRI APR 15 2011

INZ053-061-062-068>070-160315-
DAVIESS-GREENE-LAWRENCE-MARTIN-MONROE-OWEN-
1030 PM EDT FRI APR 15 2011

...STRONG THUNDERSTORM ADVISORY FOR EASTERN DAVIESS...MARTIN...
NORTHWESTERN LAWRENCE...EASTERN GREENE...WESTERN MONROE AND OWEN
COUNTIES UNTIL 1115 PM EDT...

AT 1026 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF
BRAZIL TO BLOOMFIELD TO 8 MILES NORTH OF JASPER...AND MOVING
NORTHEAST AT 50 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

THESE STORMS WILL BE NEAR...
SOLSBERRY...MCCORMICKS CREEK STATE PARK...LACY...INDIAN SPRINGS...
SPENCER AND SHOALS AROUND 1040 PM EDT...
OWENSBURG AND DEVORE AROUND 1045 PM EDT...
SILVERVILLE...HURON...STINESVILLE AND GOSPORT AROUND 1050 PM EDT...
WILLIAMS AND SPRINGVILLE AROUND 1055 PM EDT...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3901 8696 3927 8707 3935 8698 3935 8695
      3936 8696 3946 8683 3944 8665 3933 8664
      3933 8660 3891 8638 3868 8664 3867 8669
      3852 8670 3852 8684 3849 8689 3849 8697
TIME...MOT...LOC 0230Z 220DEG 41KT 3948 8701 3911 8684
          3854 8688

RYAN
Special weather statement, Apr 15, 9:36 PM EST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1036 PM EDT FRI APR 15 2011

INZ036-044-045-052>054-160315-
CLAY-MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-
1036 PM EDT FRI APR 15 2011

...STRONG THUNDERSTORM ADVISORY FOR NORTHERN OWEN...NORTHEASTERN
CLAY...NORTHWESTERN MORGAN...PUTNAM...EASTERN PARKE AND MONTGOMERY
COUNTIES UNTIL 1115 PM EDT...

AT 1033 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF
ROCKVILLE TO 7 MILES NORTHWEST OF SPENCER...AND MOVING NORTHEAST AT
45 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

THESE STORMS WILL BE NEAR...
ALAMO...SHADES STATE PARK...DEVORE...RUSSELLVILLE...GREENCASTLE AND
CLOVERDALE AROUND 1045 PM EDT...
QUINCY AROUND 1050 PM EDT...
EMINENCE...CARPENTERSVILLE...BELLE UNION...FILLMORE...BAINBRIDGE AND
NEW MARKET AROUND 1055 PM EDT...
LITTLE POINT AROUND 1100 PM EDT...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3997 8722 3996 8710 4004 8710 4019 8686
      3978 8670 3963 8670 3963 8665 3961 8663
      3946 8657 3925 8692 3995 8724
TIME...MOT...LOC 0236Z 225DEG 41KT 3990 8715 3936 8685

RYAN
Local storm report, Apr 15, 9:47 PM EST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1047 PM EDT FRI APR 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     TSTM WND GST     VINCENNES               38.68N 87.51W
04/15/2011  E45.00 MPH       KNOX               IN   EMERGENCY MNGR

            40 TO 50 MPH WIND GUSTS MEASURED WITH LINE ACROSS KNOX
            COUNTY BETWEEN 930 AND 950 PM.

1006 PM     TSTM WND GST     TERRE HAUTE             39.47N 87.38W
04/15/2011  M44.00 MPH       VIGO               IN   ASOS

            AT TERRE HAUTE HULMAN FIELD

1010 PM     HAIL             LINTON                  39.04N 87.16W
04/15/2011  M0.25 INCH       GREENE             IN   NWS EMPLOYEE

1020 PM     HAIL             TERRE HAUTE             39.47N 87.38W
04/15/2011  M0.25 INCH       VIGO               IN   BROADCAST MEDIA

&&

RYAN
Special weather statement, Apr 15, 10:17 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1117 PM EDT FRI APR 15 2011

INZ054-055-062>064-070-071-160400-
BARTHOLOMEW-BROWN-JACKSON-JOHNSON-LAWRENCE-MONROE-MORGAN-
1117 PM EDT FRI APR 15 2011

...STRONG THUNDERSTORM ADVISORY FOR LAWRENCE...JACKSON...MONROE...
BROWN...WESTERN BARTHOLOMEW...MORGAN AND JOHNSON COUNTIES UNTIL
MIDNIGHT EDT...

AT 1116 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES WEST OF
MARTINSVILLE TO 12 MILES SOUTH OF PAOLI...AND MOVING NORTHEAST AT 35
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

THESE STORMS WILL BE NEAR...
TUNNELTON...SPRING MILL STATE PARK AND BARTLETTSVILLE AROUND 1125 PM
EDT...
UNIONVILLE AND MARTINSVILLE AROUND 1130 PM EDT...
CENTERTON...LAKE HART...WOODVILLE HILLS...MAHALASVILLE...LAKE
LEMON...HELTONVILLE AND CHARLES DEAM WILDERNESS AROUND 1135 PM EDT...
BETHANY AND BROOKLYN AROUND 1140 PM EDT...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3868 8663 3933 8667 3933 8664 3946 8664
      3946 8668 3952 8668 3954 8666 3964 8618
      3964 8600 3875 8593 3878 8621 3876 8629
      3869 8632
TIME...MOT...LOC 0317Z 242DEG 31KT 3943 8657 3839 8650

RYAN
Local storm report, Apr 15, 10:21 PM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1121 PM EDT FRI APR 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1108 PM     TSTM WND GST     BLOOMINGTON             39.17N 86.52W
04/15/2011  M44 MPH          MONROE             IN   ASOS

            MEASURED AT THE MONROE COUNTY AIRPORT.

&&

RYAN

The radar

The Indianapolis radar (KIND), 24 km away, was scanning. The volume nearest the first event began at 03:38 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Hendricks

When
April 15, 10:38 PM EST
Where
Hendricks County, 1.29 mi SW of Danville
Measured
61 kt (70 mph) estimated gust
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
39.757, -86.548

Approximately 10 homes were damaged, due to damaging thunderstorm wind gusts, in the Clear Creek housing edition. One home had major roof damage. The others had mainly vinyl siding and garage door damage. No injuries were reported.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2011Every state in 2011This day in weather historyWarnings in Indiana, April 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 297435.